Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 31, 2010, 6:18 PM CST for Natchitoches Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2010, 6:18 PM CST (00:18 UTC)
- Expired
- Dec 31, 2010, 7:00 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS54 KSHV 010018
SVRSHV
LAC069-010100-
/O.NEW.KSHV.SV.W.0001.110101T0018Z-110101T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
* UNTIL 700 PM CST
* AT 618 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF NATCHITOCHES...OR NEAR PROVENCAL...
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPTI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3155 9323 3156 9333 3170 9334 3198 9314
3198 9311 3199 9313 3206 9308 3198 9287
3187 9290 3185 9291 3185 9294 3180 9294
3177 9297 3174 9296 3151 9323
TIME...MOT...LOC 0018Z 220DEG 41KT 3164 9322
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 3:13 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 31, 3:13 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 313 PM CST FRI DEC 31 2010 .DISCUSSION... SEVERE WEATHER THREAT CONTINUES OVER NORTH CENTRAL LOUISIANA...BUT THE THREAT WILL BE MAINLY FROM LARGE HAIL. CAN NOT RULE OUT AN ISOLATED TORNADO...BUT THE TORNADO AND HAIL THREAT WILL BE DIMINISHING IN THE EARLY EVENING. WILL CONTINUE THE TORNADO WATCH FOR THE SAME AREA ON THIS FORECAST PACKAGE. LARGE UPPER LEVEL TROUGH OVER THE WESTERN U.S. IS LIFTING NORTHEAST AND WILL CONTINUE THAT TREND THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH THE ENTIRE CWA BY LATE TONIGHT...BRINGING AN END TO THE RAINFALL. COOLER TEMPERATURES AND A MORE TRANQUILL WEATHER PATTERN WILL DOMINATE THE WEATHER FOR THE FOUR STATE AREA OVER THE NEXT 7 DAYS. A MORE ZONAL WEATHER PATTERN WILL TAKE PLACE FROM SUNDAY THROUGH FRIDAY OF NEXT WEEK. SLIGHT CHANCE POPS WILL BE INCLUDED FOR TUESDAY AND WEDNESDAY BECAUSE OF THE PACIFIC FETCH OF MOISTURE EXPECTED TO BE PRESENT AT THAT TIME. && .AVIATION... AS OF 1 PM...FRONTAL BOUNDARY HAS CLEARED THE TXK/GGG/TYR TERMINALS AND WILL BE WORKING ON THE LFK/SHV TERMINALS A LITTLE LATER THIS AFTERNOON. CONVECTION IS INCREASING ACROSS PORTIONS OF SW AR INTO NW LA AS THE FRONT ENCOUNTERS A MODERATELY UNSTABLE AIRMASS FOR LATE DECEMBER. HAVE GONE WITH VCSH AND TEMPO TSRA FOR ALL TERMINAL LOCATIONS EAST OF THE BOUNDARY THROUGH THE REMAINING AFTERNOON HOUR AND INTO THE EVENING HOURS AT THE ELD/MLU TERMINALS. EXPECT BRIEF MVFR CEILINGS AND WIND GUSTS APPROACHING 30 TO 40 KTS IN AND NEAR CONVECTION THROUGH THIS EVENING. BEHIND THE FRONT...VFR CONDITIONS WILL PREVAIL WITH ONLY 10 KFT CEILINGS POSSIBLE AS MID LEVEL MOISTURE WRAPS AROUND THE UPPER LEVEL TROUGH ACROSS THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... SHV 40 60 30 53 28 / 20 0 0 0 0 MLU 44 64 32 54 25 / 60 10 0 0 0 DEQ 31 55 21 51 20 / 10 0 0 0 0 TXK 38 57 27 50 26 / 20 0 0 0 0 ELD 38 61 27 51 23 / 40 0 0 0 0 TYR 38 58 26 52 28 / 10 0 0 0 0 GGG 38 60 26 52 26 / 20 0 0 0 0 LFK 38 64 30 55 28 / 20 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/13
Hazardous weather outlook, Dec 31, 11:44 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CST FRI DEC 31 2010 OKZ077-TXZ096-108>110-124-125-136-137-149>153-165>167-011200- ANGELINA-CAMP-CHEROKEE-FRANKLIN-GREGG-MCCURTAIN-NACOGDOCHES-PANOLA- RED RIVER TX-RUSK-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR- WOOD- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS AFTERNOON...ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING EASTWARD. THUNDERSTORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. THE RAIN WILL MOVE TO THE EAST OF THE AREA BY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-111-112- 126-138-011200- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CASS-CLAIBORNE-COLUMBIA- DE SOTO-GRANT-HARRISON-HEMPSTEAD-HOWARD-JACKSON-LA SALLE-LAFAYETTE- LINCOLN-LITTLE RIVER-MARION-MILLER-MORRIS-NATCHITOCHES-NEVADA- OUACHITA-RED RIVER LA-SABINE LA-SEVIER-UNION AR-UNION LA-WEBSTER- WINN- 1144 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF COLD FRONT PUSHING EAST OUT OF TEXAS AND OKLAHOMA THIS AFTERNOON AND EARLY EVENING. THE THUNDERSTORMS WILL PERSIST OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA THROUGH THE EARLY EVENING...AND THEN MOVE EAST INTO MISSISSIPPI. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS PRODUCING DAMAGING WINDS UP TO 60 MPH...OR LARGE HAIL OF 1 INCH IN DIAMETER...OR AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT WILL END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR SOUTHWEST ARKANSAS AND NORTH LOUISIANA. 03
In the hours before
Special weather statement, Dec 31, 12:18 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST FRI DEC 31 2010
ARZ070-071-LAZ001-311900-
CADDO-LAFAYETTE-MILLER-
1218 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...RAVANNA...IDA...
RODESSA AND VIVIAN...
AT 1218 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTSTAR
TO MCLEOD...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ATLANTA
TO 16 MILES SOUTHEAST OF ATLANTA...MOVING NORTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED
WITH THESE STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.
15Special weather statement, Dec 31, 1:51 PM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
151 PM CST FRI DEC 31 2010
LAZ022-312015-
LA SALLE-
151 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CATAHOULA LAKE...
AT 151 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEVILLE IN EXTREME NORTHEAST
RAPIDES PARISH...OR 10 MILES NORTH OF EFFIE...MOVING NORTHEAST AT
35 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...AS IT AFFECTS VERY RURAL AREAS ACROSS THE DEWEY WILLIS
WILDLIFE MANAGEMENT AREA OF SOUTHERN LA SALLE PARISH.
15Local storm report, Dec 31, 2:54 PM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 W POLLOCK 31.52N 92.44W
12/31/2010 E0.75 INCH GRANT LA PUBLIC
2 MILES WEST OF POLLOCK ON HIGHWAY 8, 3/4 INCH
&&
LFRANTZSpecial weather statement, Dec 31, 3:26 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CST FRI DEC 31 2010
ARZ073-LAZ005-006-312215-
LINCOLN-UNION-
326 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...LAPILE AND FARMERVILLE...
AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF RUSTON...OR JUST
NORTH OF CHOUDRANT...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO A HALF INCH IN DIAMETER...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
15Special weather statement, Dec 31, 6:09 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST FRI DEC 31 2010
LAZ017>019-010100-
NATCHITOCHES-SABINE-WINN-
609 PM CST FRI DEC 31 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 609 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF MANY...OR 18 MILES
NORTH OF ANACOCO...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:49 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 41 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.